Help with lab results and supplements

Hi everyone, I'm new to site and finding it very useful. Unfortunately due to brain fog I'm finding it hard to retain info so would really appreciate help with lab results and supplements suggestions. I was diagnosed with graves over 12 years ago. Symptoms cleared up then became hypothyroid after the birth of my son 6 years ago. I've been on 100 mg of Levo since then. I was feeling ok until last year then all the old symptoms came back. Tired, aching, hair loss, dry skin, poor concentration, memory loss , the list goes on... Anyway I'm finding the conflicting info on lab results very confusing so I was wondering if anyone could help. These are the most recent and the only ones my medical practice will allow.

TSH : 0.141 mu/L (0.1- 4.0)

Thyroid Peroxidase Antibody :>2000iu/mL Positive

B12 : 459ng/L ( 170.0 - 730.0)

Ferritin : 38 ug/L (15.0 - 300.0)

Folate : 10.8ug/L (3.0- 23.0)

Haemoglobin A1c level : 36.0 mol/mol

D2 : 22 nmol/L ( 50.0 - 250.0)

I am on 40,000u D3 caps per week for 12 weeks loading dose ( taking with K2) plus usual 100mg Levo. According to the lab all other results are in range with no further action needed, which is probably nonsense I suspect.

My mum has Rheumatoid Arthritis, and my sister also had graves the same time as me so I suspect Hashimotos? I've started Gluten, Dairy and Soya free but would like advice on the right supplements and doses from you good people who are on the road to feeling like normal humans and not zombies.

Many Thanks

6 Replies

oldestnewest
  • Your Ferritin is MOST DEFINITELY NOT OK

    Ferritin

    Folate

    b12

    Vit d3

    MUST ALL BE AT LEAST HALFWAY in their ranges

    I suspect this is precisely the reason for your symptoms because without Ferritin especially your body simply cannot make use of the levothyroxine

    You will need to take iron plus at least 2000 mg Vit C a day 4 hours away from the levothyroxine for many months to bring up your level

    Also take a really good multi vitamin every night before bed

  • Thank you reallyfedup123, this is really helpful.

  • This man has so many good videos about thyroid and adrenal health. If you see the sense of it, you can look more of them up on youtube.

  • Mrs-slowcoach,

    You have a high count of thyroid antibodies indicating Hashimotos Thyroiditis so eating gluten free is useful in eliminating inflammation.

    Your TSH is good indicating the right amount of med but without T4 and T3 test results it is hard to get the whole picture.

    Your hypothyroid symptoms are probably due to absorbtion issues as low nutrient levels indicate. Also possible conversion of T4-T3 problems down to low iron and other nutrients. With hypothyroidism and health problems, you could also have high or low cortisol issues which would further impact on thyroids meds working.

    It is good you are looking to supplement inorder to address all these issues.

    As well as the iron and Vit C that rfu recommended, I would suggest a Vit B complex and possible probiotics to help with stomach flora.

    Don't forget to take your Levthyroxine first thing in the morning on an empty stomach with a glass of water, 1 hour before food, 2 hours before supplements and 4 hours before iron or calcium.

    I hope they start working soon and you see an improvement.

    Flower007

  • Your B12 is too low. Forget the stupid ranges, it should be around 1000. You should be taking about 5000 sublingual methylcobalamin daily, with a B complex containing methylfolate (not folic acid) to bring your folate up and keep the Bs balanced.

    lf you're taking vit D3, you should also be taking some magnesium - most people are deficient in magnesium, anyway - and a little zinc, because these all work together.

    Low B12 and magnesium cause a lot of symptoms and are contributing to your feelings of not being well.

    When you were 'diagnosed' with Graves, did they actually do an antibody test? Or just jump to that conclusion because your TSH was suppressed? You could have been on a hyper phase of Hashi's, because you do have Hashi's now.

  • Thank you for all the replies to my post, I'm definitely going to be using all the great advice. It makes me feel much more positive knowing that this forum and all you good folk are out there offering knowledge and support.

You may also like...